Alert archive / Kentucky / Tornado Warnings in 2016
Tornado Warning 51, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 10, 2016, 7:14 PM CDT for Christian County, Kentucky. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2016, 7:14 PM CDT (00:14 UTC)
- Expired
- May 10, 2016, 8:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Christian County, KY
The radar
The Ft Campbell radar (KHPX), 26 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:47 PM CDT | TORNADO | 3 N Hopkinsville, KY | TORNADO SIGHTED AT LAKE BLYTHE. |
| May 10, 8:03 PM CDT | TORNADO | 5 Ne Hopkinsville, KY | REPORTED AT JOHNSON ROAD AND PILOT ROCK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:59 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
| May 10, 5:06 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted.
322
WFUS53 KPAH 110014
TORPAH
KYC047-110100-
/O.NEW.KPAH.TO.W.0051.160511T0014Z-160511T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CDT TUE MAY 10 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 800 PM CDT
* AT 714 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR CROFTON...OR 7 MILES NORTH OF HOPKINSVILLE...MOVING
EAST AT 15 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EAST CENTRAL CHRISTIAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3691 8729 3689 8730 3690 8752 3701 8756
3704 8735 3706 8726
TIME...MOT...LOC 0014Z 267DEG 14KT 3697 8748
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
MLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 10, 6:42 PM CDT, 32 minutes earlier.
Area forecast discussion, May 10, 6:42 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Paducah KY 642 PM CDT TUE MAY 10 2016 .UPDATE... Issued at 642 PM CDT Tue May 10 2016 Severe Thunderstorms Watch 159 will be allowed to expire at 00Z. We will start chewing away at the Tornado Watch shortly. The AVIATION section has been updated for the 00Z TAF issuance. && .SHORT TERM...(Tonight through Thursday night) Issued at 319 PM CDT Tue May 10 2016 Primary focus today has been on ongoing severe weather event. Scattered supercells with all severe weather elements including tornadoes expected to continue, mainly across west Kentucky through sunset. Once the convection passes, clearing skies and light or calm winds will lead to either fog or very low cloud development possibly before midnight. Haven't had much time to look at the convective potential for Wednesday and Thursday, but still figure that we will have a relatively dry period tonight through much of Wednesday, with thunderstorms spreading east into the area later Wednesday night. More development is likely on Thursday as the larger-scale trough approaches the area. .LONG TERM...(Friday through Tuesday) Issued at 319 PM CDT Tue May 10 2016 The extended period will start out under northwest flow aloft and surface ridging. In the fast northwesterly flow, a reinforcing shot of cool dry air is progged to sweep into the PAH forecast area late Friday night. This feature will have little deep moisture to work with, therefore the probability of measurable rainfall will be rather low, about 1 out of 3. At this time, there seems to be enough lack of instability to preclude the mention of thunder. Saturday looks dry under another surface ridge, however it is possible for rain to occur in the southern half of the region Saturday night due to the presence of a developing boundary between high pressure to the north and increasing low pressure in the southern Plains. The medium range models, while in reasonable agreement, are more vague with the path of the southern Plains low and the quasi- stationary boundary to its east, with the ECMWF keeping it farther south than the GFS. For the time being, there will be a gradually increasing chance of showers from the latter half of the weekend through Day 7. Increasing moisture/instability should allow at least scattered tstm activity by Monday. Expect a cooldown through the weekend, with highs not reaching 70 Saturday and Sunday, and lows dipping below 50 Saturday night. A modest rebound in temps by Day 7. && .AVIATION... Issued at 642 PM CDT Tue May 10 2016 A few showers may flirt with KOWB over the next few hours, otherwise the TAFs are dry. It is looking more likely that all sites will be clear for much of the night, so as winds die off overnight, low cloud and/or fog formation is likely. IFR conditions are a good bet, and lower conditions are possible. Ceilings may take a while to improve, but the afternoon should be VFR. Our next round of convection should hold off until after this forecast period. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...DRS LONG TERM...DB AVIATION...DRS
Hazardous weather outlook, May 10, 3:10 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CDT TUE MAY 10 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 310 PM CDT TUE MAY 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS WEST KENTUCKY...THE SOUTHERN TIP OF ILLINOIS AND FAR SOUTHEAST MISSOURI THROUGH SUNSET. SUPERCELLS WITH LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE EXPECTED...ESPECIALLY ACROSS SOUTHERN PORTIONS OF WEST KENTUCKY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE FORECAST WEDNESDAY THROUGH THURSDAY EVENING...THEN AGAIN MONDAY. AT THIS TIME...THUNDERSTORMS THAT DEVELOP AFTER MIDNIGHT WEDNESDAY NIGHT AND THEN AGAIN THURSDAY AFTERNOON HAVE THE BEST SEVERE POTENTIAL. THE PRIMARY CONCERN WILL BE DAMAGING HAIL AND WINDS WITHIN CLUSTERS OF THUNDERSTORMS. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE A SECONDARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN WEST KENTUCKY...THE SOUTHERN TIP OF ILLINOIS AND SOUTHEAST MISSOURI. DRS
In the hours before
Local storm report, May 10, 6:36 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
636 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL TOLU 37.43N 88.25W
05/10/2016 M1.00 INCH CRITTENDEN KY EMERGENCY MNGR
UP TO QUARTER SIZED HAIL.
0624 PM HAIL 4 N CADIZ 36.93N 87.82W
05/10/2016 M0.75 INCH TRIGG KY TRAINED SPOTTER
0449 PM HAIL BEECH CREEK 37.18N 87.06W
05/10/2016 M1.75 INCH MUHLENBERG KY BROADCAST MEDIA
TIME OF EVENT ESTIMATED.
&&
DBLocal storm report, May 10, 6:43 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
643 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL BEECH CREEK 37.18N 87.06W
05/10/2016 M1.75 INCH MUHLENBERG KY BROADCAST MEDIA
TIME OF EVENT ESTIMATED.
&&
DBLocal storm report, May 10, 6:57 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
657 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TORNADO 7 SW GREENVILLE 37.13N 87.27W
05/10/2016 MUHLENBERG KY 911 CALL CENTER
SIGNIFICANT DAMAGE TO HOUSE ON JOE ELI LANE ON
MUHLENBERG/CHRISTIAN CO. LINE. RESIDENT TOOK COVER IN A
STORM SHELTER.
0638 PM HAIL 2 NE COBB 37.04N 87.73W
05/10/2016 M1.50 INCH CALDWELL KY TRAINED SPOTTER
0633 PM HAIL FARMERSVILLE 37.20N 87.91W
05/10/2016 E1.00 INCH CALDWELL KY PUBLIC
0641 PM FUNNEL CLOUD 1 E COBB 37.02N 87.74W
05/10/2016 CALDWELL KY TRAINED SPOTTER
0645 PM FUNNEL CLOUD 1 N MARION 37.35N 88.08W
05/10/2016 CRITTENDEN KY TRAINED SPOTTER
ROTATING WALL CLOUD SIGHTED.
&&
DBLocal storm report, May 10, 7:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
706 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL CERULEAN 36.96N 87.71W
05/10/2016 M0.75 INCH TRIGG KY TRAINED SPOTTER
&&
DBLocal storm report, May 10, 7:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
710 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL CERULEAN 36.96N 87.71W
05/10/2016 M1.00 INCH TRIGG KY TRAINED SPOTTER
HAIL HAS BEEN OCCURRING FOR SEVEN MINUTES.
&&
DBLocal storm report, May 10, 7:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CDT TUE MAY 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FUNNEL CLOUD CERULEAN 36.96N 87.71W
05/10/2016 TRIGG KY TRAINED SPOTTER
&&
DBThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:01 PM CDT | Tornado Warning | PAH | Christian, Trigg | 29 min |
| May 10, 7:28 PM CDT | Tornado Warning | PAH | Christian, Trigg | 47 min |
| May 10, 7:30 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 30 min |
| May 10, 7:41 PM CDT | Tornado Warning | PAH | Christian, Trigg | 34 min |
| May 10, 7:52 PM CDT | Tornado Warning | PAH | Christian | 23 min |
| May 10, 8:02 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 28 min |
| May 10, 8:08 PM CDT | Tornado Warning | PAH | Christian | 14 min |
| May 10, 8:17 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 13 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 17 min |
| May 10, 8:34 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 26 min |
| May 10, 8:44 PM CDT | Tornado Warning | PAH | Christian | 31 min |
| May 10, 8:59 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 19 min |
| May 11, 1:44 AM CDT | Dense Fog Advisory | PAH | Daviess, Henderson, Union | 7 hr |
| May 11, 6:24 AM CDT | Special Weather Statement | PAH | Todd | 21 min |
| May 11, 8:01 AM CDT | Flash Flood Warning | PAH | Todd | 3 hr |
| May 11, 9:54 AM CDT | Flash Flood Warning | PAH | Todd | 66 min |
| May 11, 11:11 AM CDT | Areal Flood Advisory | PAH | Muhlenberg | 2 hr |
| May 11, 5:37 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 38 min |
| May 11, 6:12 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 63 min |
| May 11, 6:15 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, McLean, Union, Webster | 60 min |
Nearby
Tornado Warnings in Kentucky, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.